Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Sung Ho Kim 3 Articles
Pharmaceutical Drug Poisoning after Deregulation of Over the Counter Drug Sales: Emergency Department Based In-depth Injury Surveillance
Sung Ho Kim, Hyunjong Kim, Ji Sook Lee, Junseok Park, Kyung Hwan Kim, Dong Wun Shin, Hoon Kim, Joon Min Park, Woochan Jeon
J Korean Soc Clin Toxicol. 2018;16(2):141-148.   Published online December 31, 2018
DOI: https://doi.org/10.22537/jksct.2018.16.2.141
  • 72 View
  • 0 Download
AbstractAbstract PDF
Purpose: The Korean government approved selected nonprescription drugs (Over-The-Counter drug; OTC drug) to be distributed in convenience stores from 15. Nov. 2012. This study examined the changes in the incidence and the clinical outcome of acute pharmaceutical drug poisoning after the deregulation of OTC drug sales. Methods: This study analyzed the data of Emergency Department based Injury In-depth Injury Surveillance (EDIIS), Korea Centers for Disease Control and Prevention, from 2011 to 2014. The following items were examined: age, gender, intention, alcohol association, pharmaceutical drugs resulting acute poisoning, the clinical outcomes in emergency department, and the admission rate of intensive care unit (ICU). This is a retrospective cross section observational study. Results: A total of 10,162 patients were subject to pharmaceutical drug poisoning. Acute poisoning by acetaminophen and other drugs were 1,015 (10.0%) and 9,147 (90.0%) patients, respectively. After the deregulation of OTC drug sales, acute poisoning by other drugs increased from 4,385 to 4,762 patients but acute poisoning by acetaminophen decreased from 538 to 477 patients (p<0.05). The rate of admission of acetaminophen poisoning increased from 36.1% (194/538) to 46.8% (223/477). The admission rate to the ICU by acetaminophen poisoning increased from 4.6% (25/538) to 11.3% (54/477) after the deregulation of OTC drug sales (p<0.05). Conclusion: Since the deregulation of OTC drugs sales, pharmaceutical drug poisoning has increased but acetaminophen poisoning has decreased. The rate of hospitalization and ICU admission by pharmaceutical drug poisoning with or without acetaminophen has also increased.
Clinical Analysis of Patients with Cardiotoxicity Caused by Himalayan Mad Honey
Sung Ho Kim, Dong Woo Seo, Seung Mok Ryoo, Won Young Kim, Bum Jin Oh, Kyoung Soo Lim, Chang Hwan Sohn
J Korean Soc Clin Toxicol. 2013;11(2):119-126.   Published online December 31, 2013
  • 78 View
  • 0 Download
AbstractAbstract PDF
Purpose: The aim of this study was to evaluate the clinical characteristics and outcome of patients who presented to the emergency department (ED) with cardiotoxicity caused by ingestion of Himalayan mad honey. Methods: Medical records of 12 patients who presented to the ED from January 1, 2005 to December 31, 2012 with cardiotoxicity caused by ingestion of Himalayan mad honey were retrospectively reviewed. Results: The mean age of patients was 54.5 years and 58.3% were men. The median amount of mad honey ingested was 30.0 cc, and the mean time from ingestion to onset of symptoms was 39.4 minutes. All patients had hypotension and bradycardia upon arrival in the ED. The initial electrocardiogram showed sinus bradycardia in seven patients, junctional bradycardia in four patients, and atrial fibrillation with slow ventricular response in one patient. Four patients were treated with intravenous normal saline solution only. Eight patients were treated with intravenous normal saline solution and atropine sulfate in a dose ranging from 0.5 to 2.0 mg. Blood pressure and pulse rate returned to normal limits within 24 hours in all patients. Conclusion: Our study showed that all patients with cardiotoxicity caused by ingestion of Himalayan mad honey had severe hypotension, bradycardia, and bradyarrythmias, including sinus bradycardia and junctional bradycardia and all patients responded well to conservative treatment, including intravenous normal saline solution and intravenous atropine sulfate.
Two Cases of Acute Renal Failure due to Rhabdomyolysis Complicating Doxylamine Succinate Intoxication
Jae Kwon Jung, Sung Ho Kim, In Seek Kim, Seon Woong Kim, Dong Wook Ju, Duk Hyun Lee, Jong Kun Kim
J Korean Soc Clin Toxicol. 2004;2(1):15-19.   Published online June 30, 2004
  • 72 View
  • 0 Download
AbstractAbstract PDF
Doxylamine succinate is an antihistamine used primarily as a sleep-induction. It can be gotten without a doctor's prescription in Korea, so it' s overdoses were frequently encountered. There were several reports that the overdoses of doxylamine might cause rhabdomyolysis, but few cases have been reported that it is related to acute renal failure (ARF). In cases that ARF occur, most of them are not severe enough to require hemodialysis. We experienced two cases of severe rhabdomyolysis complicating ARF after doxylamine overdose and treated with hemodialysis. Clinicians should be aware of the potentially lethal complications of rhabdomyolysis in patients who ingest doxylamine succinate and the needs for prompt intervention and careful assessment of renal function.

JKSCT : Journal of The Korean Society of Clinical Toxicology